MURAL - Maynooth University Research Archive Library

    A Positive Systems Model of TCP-Like Congestion Control: Asymptotic Results.

    Shorten, Robert N. and Wirth, Fabian and Leith, Douglas J. (2006) A Positive Systems Model of TCP-Like Congestion Control: Asymptotic Results. IEEE/ACM Transactions on Networking, 14 (3). pp. 616-629. ISSN 1063-6692

    [img] Download (860kB)
    Official URL:

    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...

    Add this article to your Mendeley library


    Abstract—We study communication networks that employ drop-tail queueing and Additive-Increase Multiplicative-Decrease (AIMD) congestion control algorithms. It is shown that the theory of nonnegative matrices may be employed to model such networks. In particular, important network properties, such as: 1) fairness; 2) rate of convergence; and 3) throughput, can be characterized by certain nonnegative matrices. We demonstrate that these results can be used to develop tools for analyzing the behavior of AIMD communication networks. The accuracy of the models is demonstrated by several NS studies.

    Item Type: Article
    Additional Information: "©2006 IEEE. Reprinted from IEEE/ACM Transactions on Networking. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE."
    Keywords: Additive-increase multiplicative-decrease; AIMD; TCP; Transmission Control Protocol; Congestion control; Positive matrices; Matrix algebra; Queueing theory; Telecommunication congestion control; Telecommunication networks; Transport protocols; TCP-like congestion control; Communication networks; Drop-tail queueing; Nonnegative matrices; Hamilton Institute.
    Academic Unit: Faculty of Science and Engineering > Computer Science
    Faculty of Science and Engineering > Research Institutes > Hamilton Institute
    Item ID: 1764
    Identification Number:
    Depositing User: Hamilton Editor
    Date Deposited: 05 Jan 2010 13:23
    Journal or Publication Title: IEEE/ACM Transactions on Networking
    Publisher: Institute of Electrical and Electronics Engineers (IEEE)
    Refereed: Yes
    Use Licence: This item is available under a Creative Commons Attribution Non Commercial Share Alike Licence (CC BY-NC-SA). Details of this licence are available here

    Repository Staff Only(login required)

    View Item Item control page


    Downloads per month over past year

    Origin of downloads